Alert archive / Oklahoma / Tornado Warnings in 2019

Tornado Warning 105, NWS Tulsa, OK

June 18, 2019Osage County, Oklahoma

NWS Tulsa, OK issued this tornado warning at Jun 18, 2019, 8:23 PM CDT for Osage County, Oklahoma. It was in force for 40 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2019, 8:23 PM CDT (01:23 UTC)
Expired
Jun 18, 2019, 9:03 PM CDT
In force
40 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

County Osage County, OK

The radar

The Tulsa radar (KINX), 81 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 8:24 PM CDTTSTM WND DMG3 Sw Pawhuska, OKSEVERAL LARGE TREE BRANCHES DOWN.
Jun 18, 8:37 PM CDTHAIL 1.753 N Wynona, OK
Jun 18, 8:53 PM CDTFUNNEL CLOUD4 Ssw Barnsdall, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.4 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2019-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 541 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2019-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
541 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1213 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

316 
WFUS54 KTSA 190123
TORTSA
OKC113-190215-
/O.NEW.KTSA.TO.W.0105.190619T0123Z-190619T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tulsa OK
823 PM CDT Tue Jun 18 2019

The National Weather Service in Tulsa has issued a

* Tornado Warning for...
  East central Osage County in northeastern Oklahoma...

* Until 915 PM CDT.
    
* At 823 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 5 miles southwest of Pawhuska, moving southeast at 30
  mph.

  HAZARD...Tornado and golf ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations in or near the path include...
  Pawhuska...                       Barnsdall...
  Wynona...                         Pershing...
  Nelagoney...                      Tallant...
  Wolco...                          

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3655 9651 3670 9643 3659 9601 3637 9625
TIME...MOT...LOC 0123Z 293DEG 27KT 3661 9641 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$
4 follow-up statements
649 
WWUS54 KTSA 190133
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
833 PM CDT Tue Jun 18 2019

OKC113-190215-
/O.CON.KTSA.TO.W.0105.000000T0000Z-190619T0215Z/
Osage OK-
833 PM CDT Tue Jun 18 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR EAST
CENTRAL OSAGE COUNTY...
    
At 832 PM CDT, a severe thunderstorm capable of producing a tornado
was located 3 miles north of Wynona, moving east at 30 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations in or near the path include...
Barnsdall...                      Wynona...
Pershing...                       Tallant...
Wolco...                          Nelagoney...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3651 9645 3665 9640 3659 9601 3637 9625
TIME...MOT...LOC 0132Z 291DEG 25KT 3659 9634 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$
672 
WWUS54 KTSA 190144
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
844 PM CDT Tue Jun 18 2019

OKC113-190215-
/O.CON.KTSA.TO.W.0105.000000T0000Z-190619T0215Z/
Osage OK-
844 PM CDT Tue Jun 18 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR EAST
CENTRAL OSAGE COUNTY...
    
At 843 PM CDT, a severe thunderstorm capable of producing a tornado
was located 3 miles east of Wynona, moving southeast at 30 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations in or near the path include...
Barnsdall...                      Wynona...
Pershing...                       Tallant...
Wolco...                          

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3651 9640 3663 9633 3659 9601 3637 9625
TIME...MOT...LOC 0143Z 293DEG 24KT 3656 9627 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$
440 
WWUS54 KTSA 190156
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
856 PM CDT Tue Jun 18 2019

OKC113-190215-
/O.CON.KTSA.TO.W.0105.000000T0000Z-190619T0215Z/
Osage OK-
856 PM CDT Tue Jun 18 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR EAST
CENTRAL OSAGE COUNTY...
    
At 856 PM CDT, a severe thunderstorm capable of producing a tornado 
was located 3 miles southwest of Barnsdall, moving southeast at 30 
mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations in or near the path include...
Barnsdall...                      Pershing...
Wolco...                          

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3651 9631 3660 9629 3659 9601 3637 9625
TIME...MOT...LOC 0156Z 305DEG 33KT 3652 9620 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$
157 
WWUS54 KTSA 190203
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
903 PM CDT Tue Jun 18 2019

OKC113-190212-
/O.CAN.KTSA.TO.W.0105.000000T0000Z-190619T0215Z/
Osage OK-
903 PM CDT Tue Jun 18 2019

...THE TORNADO WARNING FOR EAST CENTRAL OSAGE COUNTY IS CANCELLED...
    
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.  

LAT...LON 3651 9631 3660 9629 3659 9601 3637 9625
TIME...MOT...LOC 0201Z 293DEG 27KT 3650 9614 

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Jun 18, 6:10 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 18, 6:10 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
610 PM CDT Tue Jun 18 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR TAF elements to prevail into the overnight hours
across most sites. Thunderstorms will begin to impact the
NE OK sites after 06z and the remainder of the E OK/NW AR sites
after 09z-10z. IFR vsbys and MVFR cigs can be expected in
thunderstorms. Activity will shift east of the NW AR sites between
12z-15z, with MVFR cigs to lift into VFR categories from west to
east in the 16z-18z time frame.

&&

.PREV DISCUSSION... /Issued 308 PM CDT Tue Jun 18 2019/

DISCUSSION...
Thunderstorm chances and the attendant severe weather threat are
the main focus for the short term forecast. For this afternoon and
evening, a compact upper level low continues to move across
central KS with a sfc boundary north of the OK/KS border and a
subtle low level convergence area west of I-35 into central OK.
Storm development will remain possible in this area during the
afternoon with at least limited potential for discrete supercells
to move into parts of northeast OK through the evening, especially
closer to the border, with very large hail possible and low
tornado potential as well. Any such storms will also be slow
moving under relatively weak flow regime and thus could result in
localized flash flooding.

Later this evening storms developing over the high plains are
likely to grow into one or more clusters that will move into
eastern OK late evening and overnight and eventually northwest AR.
At this time the highest probabilities should remain north of
I-40, and these storms will mainly pose a damaging straight-line
wind threat. While heavy rainfall will remain possible, flash
flooding potential could be mitigated some by the more
progressive nature. Thunderstorms and severe weather chances
Wednesday will be contingent on what happens tonight, but current
thinking is the overnight complex will drive the effective frontal
boundary into at least southeast OK. This would be where the
majority of additional storm development would be expected.

Should see relatively dry weather later in the week with
temperatures climbing into the 90s, before thunderstorm and heavy
rain potential increase by the weekend as a well-defined
shortwave trough and frontal boundary arrive.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....23
Hazardous weather outlook, Jun 18, 4:56 PM CDT, 3 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
456 PM CDT Tue Jun 18 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
456 PM CDT Tue Jun 18 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

TORNADO.
	RISK...Limited.
	AREA...Portions of northeast Oklahoma mainly northwest of
           I-44.
	ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Ongoing...although best chances will be late evening
    and overnight.

FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...This evening and overnight.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...This evening and overnight.

DISCUSSION...

Isolated thunderstorms have developed across portions of north
central Oklahoma late this afternoon. These storms may eventually
drift into portions of northeast Oklahoma mainly northwest of
Interstate 44. These storms will have the potential to be severe
with strong gusty winds and large hail the main concern. Any
discrete cells will pose a limited risk of tornadoes through the
evening hours, mainly near the Oklahoma...Kansas state line. In
addition, very heavy rainfall will be likely in the stronger
thunderstorms and with the slow storm motions expected, localized
flash flooding will be possible.

Thunderstorms across Kansas and other storms well to our west
should eventually develop into multiple clusters of storms and
move into eastern Oklahoma mainly after midnight.  These storms are
expected to sweep east into northwest Arkansas late tonight. Strong
damaging winds and heavy rainfall will be the main concern, with the
greatest threat for severe weather across northeast Oklahoma.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
THURSDAY...No Hazards.
FRIDAY...Thunderstorm Potential...High Wind Potential...Dangerous
Heat Potential.
SATURDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
SUNDAY...Thunderstorm Potential...Heavy Rain Potential.
MONDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...

Thunderstorms could still be ongoing across portions of far eastern
Oklahoma and western Arkansas Wednesday morning. Additional
thunderstorms will develop Wednesday afternoon and continue into
Wednesday night in the vicinity of a cold front across southeast
Oklahoma and into northwest Arkansas. These storms will have the
potential to be strong to severe with strong gusty winds, large hail
and heavy rainfall possible.

The next significant chance of showers and thunderstorms will
come over the weekend and into early next week as a slow moving
storm system affects the region. Some of these storms could
be severe. Heavy rainfall will also be possible.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 18, 7:14 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
714 PM CDT Tue Jun 18 2019

OKZ054-190100-
Osage OK-
714 PM CDT Tue Jun 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OSAGE COUNTY UNTIL
800 PM CDT...

At 713 PM CDT, a strong thunderstorm was located 4 miles east of Kaw
Lake, moving east at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Shidler...                        Burbank...
Grainola...                       Foraker...
Pearsonia...                      Eastern Kaw Lake...
Webb City...                      Apperson...

LAT...LON 3666 9637 3670 9682 3675 9683 3676 9682
      3677 9682 3677 9679 3678 9679 3678 9675
      3691 9675 3699 9644
TIME...MOT...LOC 0013Z 261DEG 20KT 3679 9677
Local storm report, Jun 18, 7:40 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
740 PM CDT TUE JUN 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     HAIL             SHIDLER                 36.78N 96.66W
06/18/2019  E0.88 INCH       OSAGE              OK   EMERGENCY MNGR

&&

BLH
Local storm report, Jun 18, 7:45 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
745 PM CDT TUE JUN 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     HAIL             SHIDLER                 36.78N 96.66W
06/18/2019  E1.75 INCH       OSAGE              OK   EMERGENCY MNGR

            GOLF BALL HAIL ON THE NORTH SIDE OF SHIDLER.

&&

BLH
Special weather statement, Jun 18, 8:15 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
815 PM CDT Tue Jun 18 2019

OKZ054>056-190145-
Osage OK-Nowata OK-Washington OK-
815 PM CDT Tue Jun 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE...NORTHERN
WASHINGTON AND NORTHWESTERN NOWATA COUNTIES UNTIL 845 PM CDT...

At 815 PM CDT, a strong thunderstorm was located 4 miles northwest of
Hulah, moving southeast at 25 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Bartlesville...                   Dewey...
Copan...                          Wann...
Hulah...                          Wah Sha She State Park...

LAT...LON 3700 9571 3673 9587 3690 9628 3700 9622
TIME...MOT...LOC 0115Z 304DEG 22KT 3698 9608

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 7:14 PM CDTSpecial Weather StatementTSAOsage46 min
Jun 18, 7:26 PM CDTSevere Thunderstorm WarningTSAOsage49 min
Jun 18, 8:10 PM CDTSevere Thunderstorm WarningTSAOsage50 min
Jun 18, 8:15 PM CDTSpecial Weather StatementTSAWashington30 min
Jun 18, 8:34 PM CDTSpecial Weather StatementTSANowata26 min
Jun 18, 9:01 PM CDTSevere Thunderstorm WarningTSAOsage, Tulsa, Washington44 min
Jun 18, 9:19 PM CDTSpecial Weather StatementTSAOttawa26 min
Jun 18, 9:31 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Washington44 min
Jun 18, 9:47 PM CDTSpecial Weather StatementTSAOttawa28 min
Jun 18, 10:06 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Wagoner39 min
Jun 18, 10:12 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa48 min
Jun 18, 10:41 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Wagoner49 min
Jun 18, 10:46 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa44 min
Jun 18, 11:11 PM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Rogers, Wagoner49 min
Jun 18, 11:58 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Muskogee, Wagoner47 min
Jun 19, 2:48 AM CDTSevere Thunderstorm WarningTSAChoctaw, Haskell, Latimer, McIntosh, Muskogee, Pittsburg and 1 more57 min
Jun 19, 2:56 AM CDTSpecial Weather StatementTSAMcIntosh, Okmulgee34 min
Jun 19, 3:19 AM CDTSpecial Weather StatementTSAMcIntosh, Muskogee56 min
Jun 19, 3:33 AM CDTAreal Flood AdvisoryTSACraig, Nowata, Ottawa117 min
Jun 19, 3:45 AM CDTSevere Thunderstorm WarningTSAChoctaw, Haskell, Latimer, LeFlore, Pittsburg, Pushmataha60 min
Jun 19, 3:53 AM CDTSpecial Weather StatementTSAMayes, Wagoner52 min
Jun 19, 4:09 AM CDTSpecial Weather StatementTSAAdair, Cherokee, Sequoyah51 min
Jun 19, 4:28 AM CDTSpecial Weather StatementTSADelaware47 min
Jun 19, 5:01 AM CDTSpecial Weather StatementTSAAdair44 min
Jun 19, 8:48 AM CDTRiver Flood WarningTSANowata31 hr
Jun 19, 5:55 PM CDTSpecial Weather StatementTSAChoctaw35 min
Jun 19, 6:01 PM CDTSpecial Weather StatementTSAChoctaw29 min
Jun 19, 6:34 PM CDTSevere Thunderstorm WarningTSAChoctaw41 min

Nearby

Tornado Warnings in Oklahoma, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.